Alert archive / Nebraska / Winter Storm Watches in 2016
Winter Storm Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Mar 22, 2016, 3:09 AM MDT for 25 counties in Nebraska. It took effect at Mar 23, 2016, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 3:09 AM MDT (09:09 UTC)
- In effect from
- Mar 23, 2016, 6:00 AM MDT
- Expired
- Mar 22, 2016, 2:05 PM MDT
- In force
- Issued by
- NWS North Platte, NE
All 25 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 29 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3683 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS43 KLBF 220909 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 AM CDT TUE MAR 22 2016 .A STORM SYSTEM WILL CROSS THE GREAT PLAINS ON WEDNESDAY...WHICH WILL PRODUCE A BAND OF ACCUMULATING SNOW AND STRONG NORTH WINDS. NEZ005>010-022>029-035>038-056>059-069>071-222100- /O.NEW.KLBF.WS.A.0002.160323T1200Z-160324T0600Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER- THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER- DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... BUTTE...LYNCH...AINSWORTH...BASSETT...ROSE...ONEILL...ATKINSON... OSHKOSH...LEWELLEN...HYANNIS...MULLEN...THEDFORD...HALSEY... DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT... ERICSON...ARTHUR...TRYON...RINGGOLD...STAPLETON...BROKEN BOW... CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA... HAYES CENTER...CURTIS...EUSTIS...MAYWOOD 409 AM CDT TUE MAR 22 2016 /309 AM MDT TUE MAR 22 2016/ ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT. * TIMING...RAIN WILL CHANGE TO SNOW WEDNESDAY MORNING. SNOW MAY BE HEAVY AT TIMES WEDNESDAY AFTERNOON. SNOW WILL END FROM WEST TO EAST WEDNESDAY EVENING. * SNOW ACCUMULATIONS...3 TO 6 INCHES POSSIBLE. * WIND...NORTH AT 20 TO 30 MILES PER HOUR. SOME GUSTS MAY APPROACH 45 MILES PER HOUR. * IMPACTS...SNOW WILL COMBINE WITH THE STRONG WINDS...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. ACCUMULATING SNOW MAY MAKE ROADWAYS AND WALKWAYS SLICK. RANCHERS WITH CALVING INTERESTS SHOULD TAKE ADDITIONAL ACTION TO PROTECT YOUNG AND NEWBORN LIVESTOCK. ANY MELTED SNOW MAY REFREEZE WEDNESDAY NIGHT AS TEMPERATURES DROP INTO THE UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SNIVELY/BUTTLER
1 follow-up statement
106 WWUS43 KLBF 222005 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT TUE MAR 22 2016 .A STRONG EARLY SPRING STORM SYSTEM WILL CROSS THE GREAT PLAINS ON WEDNESDAY...ACCUMULATING SNOW...BLOWING SNOW AND STRONG NORTHERLY WINDS ARE EXPECTED. NEZ006-008-025-026-036-037-058-059-069-070-231015- /O.UPG.KLBF.WS.A.0002.160323T1200Z-160324T0600Z/ /O.NEW.KLBF.WS.W.0002.160323T1200Z-160324T0600Z/ KEYA PAHA-BROWN-THOMAS-BLAINE-MCPHERSON-LOGAN-PERKINS-LINCOLN- CHASE-HAYES- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...THEDFORD... HALSEY...DUNNING...PURDUM...BREWSTER...TRYON...RINGGOLD... STAPLETON...GRANT...NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL... WAUNETA...HAYES CENTER 305 PM CDT TUE MAR 22 2016 /205 PM MDT TUE MAR 22 2016/ ...WINTER STORM WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ WEDNESDAY TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ WEDNESDAY TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE TO SNOW WEDNESDAY MORNING. SNOW MAY BE HEAVY AT TIMES LATE WEDNESDAY MORNING AND AFTERNOON. SNOW WILL END FROM WEST TO EAST WEDNESDAY EVENING. * SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE. * WIND...NORTH AT 20 TO 30 MILES PER HOUR. SOME GUSTS MAY APPROACH 50 MILES PER HOUR IN OPEN AREAS. * IMPACTS...SNOW WILL COMBINE WITH THE STRONG WINDS...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. ACCUMULATING SNOW MAY MAKE ROADWAYS AND WALKWAYS SLICK. RANCHERS WITH CALVING INTERESTS SHOULD TAKE ADDITIONAL ACTION TO PROTECT YOUNG AND NEWBORN LIVESTOCK. ANY MELTED SNOW MAY REFREEZE WEDNESDAY NIGHT AS TEMPERATURES DROP INTO THE UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ005-022>024-035-056-057-231015- /O.UPG.KLBF.WS.A.0002.160323T1200Z-160324T0600Z/ /O.NEW.KLBF.WS.W.0002.160323T1200Z-160324T0000Z/ EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-KEITH- INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...LEWELLEN... HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA... PAXTON 305 PM CDT TUE MAR 22 2016 /205 PM MDT TUE MAR 22 2016/ ...WINTER STORM WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE TO SNOW WEDNESDAY MORNING. SNOW MAY BE HEAVY AT TIMES WEDNESDAY MORNING AND AFTERNOON. SNOW WILL END FROM WEST TO EAST WEDNESDAY LATE WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE. * WIND...NORTH AT 20 TO 30 MILES PER HOUR. SOME GUSTS MAY APPROACH 50 MILES PER HOUR IN OPEN AREAS. * IMPACTS...SNOW WILL COMBINE WITH THE STRONG WINDS...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. ACCUMULATING SNOW MAY MAKE ROADWAYS AND WALKWAYS SLICK. RANCHERS WITH CALVING INTERESTS SHOULD TAKE ADDITIONAL ACTION TO PROTECT YOUNG AND NEWBORN LIVESTOCK. ANY MELTED SNOW MAY REFREEZE WEDNESDAY NIGHT AS TEMPERATURES DROP INTO THE UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ007-009-010-027>029-038-231015- /O.UPG.KLBF.WS.A.0002.160323T1200Z-160324T0600Z/ /O.NEW.KLBF.WS.W.0002.160323T1800Z-160324T0600Z/ BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...BASSETT... ROSE...ONEILL...ATKINSON...TAYLOR...BURWELL...BARTLETT... ERICSON...BROKEN BOW 305 PM CDT TUE MAR 22 2016 ...WINTER STORM WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE TO SNOW EARLY WEDNESDAY AFTERNOON. SNOW MAY BE HEAVY AT TIMES WEDNESDAY AFTERNOON. SNOW WILL END FROM WEST TO EAST WEDNESDAY EVENING. * SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE. * WIND...NORTH AT 20 TO 30 MILES PER HOUR. SOME GUSTS MAY APPROACH 50 MILES PER HOUR IN OPEN AREAS. * IMPACTS...SNOW WILL COMBINE WITH THE STRONG WINDS...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. ACCUMULATING SNOW MAY MAKE ROADWAYS AND WALKWAYS SLICK. RANCHERS WITH CALVING INTERESTS SHOULD TAKE ADDITIONAL ACTION TO PROTECT YOUNG AND NEWBORN LIVESTOCK. ANY MELTED SNOW MAY REFREEZE WEDNESDAY NIGHT AS TEMPERATURES DROP INTO THE UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ071-231015- /O.UPG.KLBF.WS.A.0002.160323T1200Z-160324T0600Z/ /O.NEW.KLBF.WW.Y.0003.160323T1200Z-160324T0600Z/ FRONTIER- INCLUDING THE CITIES OF...CURTIS...EUSTIS...MAYWOOD 305 PM CDT TUE MAR 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE TO SNOW LATE WEDNESDAY MORNING. SNOW MAY BE MODERATE AT TIMES WEDNESDAY AFTERNOON. SNOW WILL END FROM WEST TO EAST WEDNESDAY EVENING. * SNOW ACCUMULATIONS...2 TO 4 INCHES POSSIBLE. * WIND...NORTH AT 20 TO 30 MILES PER HOUR. SOME GUSTS MAY APPROACH 50 MILES PER HOUR IN OPEN AREAS. * IMPACTS...SNOW WILL COMBINE WITH THE STRONG WINDS...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. ACCUMULATING SNOW MAY MAKE ROADWAYS AND WALKWAYS SLICK. RANCHERS WITH CALVING INTERESTS SHOULD TAKE ADDITIONAL ACTION TO PROTECT YOUNG AND NEWBORN LIVESTOCK. ANY MELTED SNOW MAY REFREEZE WEDNESDAY NIGHT AS TEMPERATURES DROP INTO THE UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ004-094-231015- /O.NEW.KLBF.WW.Y.0003.160323T0900Z-160324T0000Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...ELI... MERRIMAN...KILGORE 305 PM CDT TUE MAR 22 2016 /205 PM MDT TUE MAR 22 2016/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. * TIMING...RAIN WILL CHANGE TO SNOW EARLY WEDNESDAY MORNING. SNOW MAY BE MODERATE AT TIMES LATE WEDNESDAY MORNING AND EARLY AFTERNOON. SNOW WILL END FROM WEST TO EAST WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS...2 TO 4 INCHES POSSIBLE. * WIND...NORTH AT 20 TO 30 MILES PER HOUR. SOME GUSTS MAY APPROACH 50 MILES PER HOUR IN OPEN AREAS. * IMPACTS...SNOW WILL COMBINE WITH THE STRONG WINDS...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. ACCUMULATING SNOW MAY MAKE ROADWAYS AND WALKWAYS SLICK. RANCHERS WITH CALVING INTERESTS SHOULD TAKE ADDITIONAL ACTION TO PROTECT YOUNG AND NEWBORN LIVESTOCK. ANY MELTED SNOW MAY REFREEZE WEDNESDAY NIGHT AS TEMPERATURES DROP INTO THE UPPER TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SJACOBS
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Mar 22, 3:02 AM MDT, 7 minutes earlier.
Area forecast discussion, Mar 22, 3:02 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CDT TUE MAR 22 2016 .SYNOPSIS... ISSUED AT 402 AM CDT TUE MAR 22 2016 H5 ANALYSIS FROM EARLIER THIS EVENING HAD CLOSED LOW PRESSURE OVER SRN HUDSON BAY WITH A TROUGH EXTENDING TO THE SE OF THE LOW INTO NEW ENGLAND. ACROSS THE CENTRAL CONUS...LOW AMPLITUDE RIDGING WAS PRESENT...WHILE A SHORTWAVE TROUGH OF LOW PRESSURE WAS OFF THE COAST OF OREGON AND WASHINGTON STATE. CURRENT WV IMAGERY HAS THIS SHORTWAVE OVER SRN WASHINGTON WITH A TROUGH EXTENDING SWD INTO NRN CALIFORNIA. DOWNSTREAM OF THIS FEATURE...A LARGE PLUME OF PACIFIC MOISTURE WAS PRESENT FROM THE CENTRAL AND SRN ROCKIES...SOUTHWEST TO THE SRN CALIFORNIA COAST. CURRENT IR IMAGERY HAS AN ABUNDANCE OF HIGH CLOUDINESS EXTENDING FROM THE HIGH PLAINS INTO THE CENTRAL AND SRN ROCKIES TONIGHT. THESE CLOUDS HAVE OVERSPREAD MOST OF WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT. AT THE SURFACE...LOW PRESSURE WAS PRESENT OVER NERN NEBRASKA WITH A STATIONARY FRONT EXTENDING FROM SERN NEBRASKA INTO CENTRAL SOUTH DAKOTA. A SECONDARY STATIONARY FRONT WAS LOCATED FROM NERN MT...TO SRN ND...INTO CENTRAL MN. THIS FEATURE WAS THE DIVIDING LINE BETWEEN ARCTIC AIR TO THE NORTH AND WARMER PACIFIC AIR TO THE SOUTH. WITH ABUNDANT MID AND HIGH LEVEL CLOUDINESS OVERNIGHT. READINGS WERE MILD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH 3 AM CDT TEMPERATURES RANGING FROM 41 AT IMPERIAL TO 56 AT AINSWORTH AND ONEILL. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 402 AM CDT TUE MAR 22 2016 TEMPERATURES TODAY...FOLLOWED BY THE THREAT FOR PCPN AND SNOW IN THE FAR NORTHWEST TONIGHT ARE THE MAIN FORECAST CHALLENGES. FOR TODAY...ONE LAST UNSEASONABLY WARM DAY IS EXPECTED BEFORE WE TRANSITION BACK TO TEMPS MORE REFLECTIVE OF MARCH. LIKE YESTERDAY...THIS MORNINGS GUIDANCE NUMBERS FOR THIS AFTERNOON/S TEMPS CAME IN WARMER. DECIDED NOT TO BITE ON THE TREND WITH HIGHS THIS AFTERNOON. A THICK VEIL OF MID AND HIGH CLOUDS WILL CONTINUE TO STREAM INTO WESTERN AND NORTH CENTRAL NEBRASKA TDY AND THIS WILL HOLD BACK TEMPERATURES SOME. WITH THIS IN MIND...KEPT HIGHS IN THE 70S WITH READINGS IN THE UPPER 60S IN THE FAR NORTHERN ZONES. H5 HTS WILL BEGIN TO FALL ACROSS THE PANHANDLE AND NORTHWESTERN NEBRASKA LATER THIS AFTERNOON AS THE SHORTWAVE TROUGH BEGINS TO TRACK INTO THE CENTRAL ROCKIES. A LEAD DISTURBANCE WILL APPROACH NORTHWESTERN NEBRASKA AND WESTERN SD...AND MAY TOUCH OFF AN ISOLATED THUNDERSTORM ACROSS THE NWRN CWA. LI/S WILL BE NEGATIVE IN THESE AREAS ALONG WITH CAPE RANGING FROM 300 TO 500 J/KG...SO COULDN/T RULE OUT AN ISOLATED THUNDERSTORM IN THE NWRN CWA THIS AFTERNOON. FOR TONIGHT THE FORECAST FOCUS WILL SHIFT TO PCPN CHANCES AND CHANGEOVER TIMING OF RAIN TO SNOW. FOR TONIGHT THE FORECAST FOCUS WILL SHIFT TO THE THREAT FOR RAIN WITH A CHANGE OVER TO SNOW PROBABLE IN THE NORTHWEST OVERNIGHT. RAIN CHANCES WILL INCREASE FROM NORTHWEST TO SOUTHEAST OVERNIGHT AS THE UPPER LEVEL TROUGH OF LOW PRESSURE TRACKS INTO COLORADO...CUTTING OFF IN EASTERN COLORADO BY 12Z WEDS. PCPN CHANCES WILL BE HIGHEST IN THE WEST AND NORTHWESTERN CWA WHERE LIFT WILL BE STRONGEST OVERNIGHT. AS FOR P TYPES...WILL KEEP PCPN AS ALL RAIN THROUGH 09Z WITH A CHANGEOVER TO SNOW IN THE NORTHWEST AFTER 09Z. CROSS SECTIONS TAKEN ACROSS THE CWA...INDICATED A NICE LOW LEVEL WEDGE OF WARM AIR WHICH WILL HAVE TO BE COOLED FIRST FOR SNOW FORMATION. THIS DOESN/T TAKE PLACE IN THE NORTHWEST UNTIL AFTER 09Z SO DECIDED TO START SNOW THEN. QPF/S REMAIN FAIRLY LIGHT OVERNIGHT AS THE MAIN DEFORMATION BAND IS NOT EXPECTED TO SET UP UNTIL AFTER 12Z WEDS. AS IT STANDS ATTM...WE COULD SEE SOME 1-2 INCH SNOWFALL AMOUNTS OVER SHERIDAN COUNTY BY DAYBREAK WEDS. ELSEWHERE...IT WILL BE TOO WARM TO SUPPORT SNOW AND HAVE OPTED FOR ALL RAIN. OVERNIGHT LOWS WILL RANGE FROM AROUND THE FREEZING MARK IN THE FAR NORTHWEST...TO THE MIDDLE TO UPPER 30S ELSEWHERE. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 402 AM CDT TUE MAR 22 2016 MID RANGE...WEDNESDAY AND THURSDAY... MAIN FORECAST CHALLENGE DEALS WITH THE WINTER STORM ON WEDNESDAY. FEW THINGS TO NOTE... NAM SLOWED A LITTLE WITH THE H5 AND H7 LOWS IN NORTHEAST COLORADO AT 12Z AND MAIN DEFORMATION BAND OVER WESTERN SANDHILLS DURING THE MORNING AND FROM KIML TO KLBF TO KONL DURING THE AFTERNOON. GFS IS A LITTLE FASTER THAN THE NAM WITH THE MAIN BAND FROM KIML TO KVTN MID/LATE MORNING AND FROM KBBW TO KONL IN THE AFTERNOON. EURO SIMILAR TO GFS TO START BUT SLOWER WITH THE DRY AIR AT THE END OF THE SYSTEM. ALL MODELS ARE CONSISTENT WITH CAA... 850HPA TEMPS NEAR 0C AT 12Z FALLING TO AROUND -4C AT 18Z AND -5C BY 00Z. EXPECT NEARLY STEADY OR SLOWLY FALLING TEMPS THROUGH THE DAY. THE MAIN MID LEVEL FGEN FORCING EXISTS 06-18Z WEDNESDAY WITH THE H7 LOW HUGGING THE NE/KS BORDER. A CROSS SECTION RUNNING SE TO NW ACROSS THE FORECAST AREA INDICATED VERY STRONG OMEGA... 20 UBAR/S... VIRTUALLY UPRIGHT AGEOSTROPHIC CIRCULATION... AND DEEP SATURATION WITH BOTH THE GFS AND NAM. MOMENTUM/THETA-E ANALYSIS INDICATES AN AREA OF CSI ASSOCIATED WITH THE DEFORMATION BAND... BEST SEEN IN THE NAM AT 18Z AND 21Z. THE NAM ALSO SHOWS NEGATIVE EPV/THETA-E FOLDING IN THE VICINITY. THE FORCING AND LIFT WITH THE BAND INCREASES CONFIDENCE OF A BURST OF MODERATE OR EVEN HEAVY SNOW... LEADING TO QUICK ACCUMULATIONS. NAM AND GFS FORECAST SOUNDINGS AT KLBF INDICATE LOW LEVEL... 750HPA TO SFC... SATURATION AND LIFT DURING MORNING WITH TEMPS AOA 0C THRU 12Z... RESULTING IN RAIN PICKING UP IN INTENSITY. TEMPERATURES FROM 850HPA TO 750HPA COOL RAPIDLY THROUGH 15Z AS SFC TEMPS REMAIN ABOVE FREEZING... WHICH WILL PRODUCE A RAIN/SNOW MIX. BOTH MODELS SHOW A COMPLETE SWITCH TO SNOW AT KLBF AROUND 17Z... BUT BEST SATURATION AND LIFT ARE STILL BELOW THE DGZ. THE MAIN DEFORMATION BAND APPEARS MOST LIKELY FROM KIML TO KLBF TO KONL 19-22Z. LIFT DECREASES QUITE A BIT BY 00Z AND MOISTURE SHUTS OFF BY 03Z. FARTHER WEST NEAR KAIA... SWITCH TO SNOW AROUND 12Z WITH BEST LIFT AND SATURATION IN DGZ FROM 12-18Z. LOW/MID LEVEL SATURATION REMAIN THROUGH 00Z BUT WITH LESS LIFT. FARTHER NORTH AT KVTN AND KONL...SOUNDINGS ARE SIMILAR TO KLBF WITH PTYPE EXCEPT A SWITCH AN HOUR OR TWO EARLIER. FARTHER SOUTH AT KIML... THE SWITCH TO MIX AND SNOW MAY BE DELAYED AN HOUR OR SO COMPARED TO KLBF. BOTH MODELS ARE RELATIVELY QUICK WITH THE MID LEVEL DRY PUNCH AND EXIT OF 250HPA JET... WHICH SHOULD ESSENTIALLY CUT OFF THE SNOW FOR THE NORTHWEST HALF OF THE AREA BY 00Z AND ELSEWHERE BY 06Z. STILL LOOKING LIKE THE POTENTIAL FOR A HIGH MOISTURE CONTENT WITH AMOUNTS NEAR 0.75 INCH... WHICH WILL BE SPLIT BETWEEN RAIN AND SNOW. WITH TEMPS IN THE UPPER 20S/LOWER 30S... WENT WITH LOW SLR... 8:1 OR LOWER DURING THE MORNING... AND 8-10:1 IN THE AFTERNOON. TOTAL SNOWFALL CLOSELY RESEMBLES PREVIOUS FORECAST AND THE LATEST WPC GUIDANCE... WITH A BAND OF 3-5 INCHES POSSIBLE GENERALLY FROM KIML TO KONL AND SLIGHTLY NORTH. GIVEN RECENT WARM TEMPERATURES AND A WARM SURFACE... FIRST COUPLE INCHES WILL LIKELY MELT ON CONTACT. ALSO... MOST OF THE ACCUMULATION WILL LIKELY OCCUR IN A SHORT WINDOW WITH THE DEFORMATION BAND. BESIDES THE WINTRY PRECIP... WIND WILL BE A MAJOR FACTOR WITH THIS STORM. NAM... GFS... AND EURO SHOW A VERY TIGHT PRESSURE GRADIENT WITH THE SFC LOW MIN OF 990MB AROUND KSLN AND SFC HIGH OF 1020MB NEAR THE BLACK HILLS AT 18Z. NAM INDICATES UP TO A 2MB/HR RISE AS THE SFC LOW PASSES SW NEBRASKA AND A VERY PRONOUNCED 1.5 PV ANOMALY WITH THE TROPO AS LOW AS 500HPA. ALL MODELS IN AGREEMENT WITH 850HPA NORTHERLY FLOW AROUND 55KTS FROM 18-00Z. KEPT BLOWING SNOW MENTION... BUT DO NOT EXPECT BLIZZARD CONDITIONS AS THE BURST OF HEAVIEST SNOW WILL LIKELY BE LESS THAN 3 HOURS AND SNOW BEING FAIRLY WET. A FEW CONCERNS EXIST WITH THIS SYSTEM THAT COULD DRASTICALLY CUT SNOW TOTALS... INCLUDING A FASTER MOVEMENT OF DEFORMATION BAND DUE TO THE PROGRESSIVE NATURE OF THE WAVE... A VERY NARROWLY DEFINED BAND... AND LONGER THAN EXPECTED SFC COOLING. ON THE FLIP SIDE... THE BAND MAY FORCE DYNAMIC COOLING AND CAUSE AN EARLIER SWITCH TO SNOW. REGARDLESS... MELTED SNOW WILL LIKELY FREEZE ON AREA ROADS WED NIGHT AS LOWS BOTTOM OUT NEAR 20F. ISSUED A WINTER STORM WATCH FOR ALL AREAS EXCEPT SHERIDAN AND WESTERN CHERRY FOR THE COMBINATION OF ACCUMULATING SNOW AND STRONG WINDS. FOR THURSDAY... REDUCED MAX TEMPS TO ACCOUNT FOR POSSIBLE SNOW COVER DESPITE WEAK WAA. SUBSIDENCE WILL RESULT IN A MAINLY CLEAR SKY... AND WITH DOWNSLOPE FLOW IN THE AFTERNOON... THE DROP IN HIGHS MAY BE TOO AGGRESSIVE IN SPOTS. LONG RANGE...FRIDAY THROUGH MONDAY... A TROUGH DIGS ACROSS THE INTERMOUNTAIN WEST TO END THE WEEK AND THEN A WESTSERN RIDGE BEGINS TO BUILD EARLY NEXT WEEK. A COLD FRONT AND SHORTWAVE TREK THE MID PLAINS LATE FRIDAY INTO SATURDAY... RESULTING IN A CHANCE OF NIGHTTIME MIX/SNOW AND DAYTIME RAIN. REBOUND IN TEMPS BY MONDAY WITH BUILDING H5 RIDGE AND H85 SOUTHERLY FLOW. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1125 PM CDT MON MAR 21 2016 VFR CONDITIONS ARE FORECAST AT THE KLBF AND KVTN TERMINALS THE NEXT 24 HRS. BROKEN MID AND HIGH CLOUDS CAN BE EXPECTED THROUGH THE PERIOD. WINDS WILL BE FAIRLY LIGHT AOB 10 KTS UNTIL 00Z 23RD. THEREAFTER...WINDS 04015G23KT FCST AT KVTN. THIS IS A RESULT OF AN APPROACHING STORM SYSTEM. && .FIRE WEATHER... ISSUED AT 402 AM CDT TUE MAR 22 2016 MINIMUM RELATIVE HUMIDITY WILL FALL OFF TO 15 TO 20 PERCENT THIS AFTERNOON ALONG AND SOUTH OF INTERSTATE 80. WINDS WILL BE MUCH LIGHTER TODAY COMPARED TO YESTERDAY...SO CRITICAL FIRE DANGER CONDS ARE NOT ANTICIPATED THIS AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR NEZ005>010-022>029-035>038-056>059-069>071. && SYNOPSIS...BUTTLER SHORT TERM...BUTTLER LONG TERM...SNIVELY AVIATION...ROBERG FIRE WEATHER...BUTTLER
Hazardous weather outlook, Mar 21, 8:36 PM MDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 936 PM CDT MON MAR 21 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-230245- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 936 PM CDT MON MAR 21 2016 /836 PM MDT MON MAR 21 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS DUE TO LOW RELATIVE HUMIDITY IS POSSIBLE TUESDAY AFTERNOON ACROSS SOUTHWESTERN NEBRASKA. SOUTH OF HIGHWAY 2...MINIMUM RELATIVE HUMIDITY WILL DROP TO 15 TO 20 PERCENT. A STORM SYSTEM WILL MOVE ACROSS THE CENTRAL AND NORTHERN PLAINS TUESDAY NIGHT INTO WEDNESDAY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON ACROSS NORTHWESTERN NEBRASKA. SEVERE STORMS ARE NOT EXPECTED. RAIN WILL DEVELOP TUESDAY NIGHT INTO WEDNESDAY MORNING. AS TEMPERATURES DROP DURING THE DAY ON WEDNESDAY...SNOW MAY BEGIN TO ACCUMULATE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AS IS THE CASE WITH ANY DEVELOPING WINTER STORM SYSTEM...THE TRACK OF THE MAIN UPPER LEVEL LOW IS KEY TO WHERE THE HEAVIEST SNOW WILL FALL. AT THIS TIME...THIS TRACK FAVORS SOUTHWESTERN INTO CENTRAL NEBRASKA. IN ADDITION TO SNOW...STRONG NORTHERLY WINDS WILL DEVELOP WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...WHICH MAY PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. PERSONS WITH OUTDOOR AND TRAVEL INTERESTS SHOULD MONITOR THE LATEST FORECASTS PERTAINING TO THIS WEATHER SYSTEM. BEYOND THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:05 PM MDT | Winter Storm Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 18 more | 34 hr |
| Mar 22, 2:05 PM MDT | Winter Weather Advisory | LBF | Cherry, Frontier, Sheridan | 34 hr |
Nearby
Winter Storm Watches in Nebraska, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.